Thyroid function

Hello all. just a quickie.. i have to have blood tests for anaemia and thyroid function b12 etc because of gradual increase in fatigue and other symptoms, tiredness, fuzzy head and blurry vision etc... i'm on tamoxifen almost a year now, and had chemo for 6 months before that.. Has anyone else had a problem with underactive thyroid as a result of treatments ?

thanks

grace.

8 Replies

oldestnewest
  • I had my double mastectomy etc 7 years ago .. I have just had a scan , I have now been diagnosed with thyroid problems .. I had put my tiredness etc down to my meds .. I am on letrozole .. But thyroid problems can occur if you have radiotherapy to the chest or neck ! Xx

  • Hi Grace,yes I was diagnosed with under active thyroid after treatment,I am now on levothyroxin everyday,still feel tired though but that might be the Tamoxifen, hope you get sorted x

  • Hi all thanks for the replies. Thyroid and all other tests have come back normal. So it's back to the drawing boardxx grace

  • I had similar blood test for the same reasons. Mine were ok but GP told me that due to chemo I was more susceptible to thyroid problems.

  • Yup me! It fried my thyroid and I had to increase my levothyroxine big time. Keep an eye on your ferritin too! Mine tanked as well so now I'm on iron to supplement and already finding an improvement on the brain fog.

  • Thanks Kirmy, My bloods all came back normal though, so i'm wondering what else it could be. finding it really extra hard to lose weight, and actually when i have a really good week, going gym, going walking and eating very healthy diet, i find i might even have put up a pound..All the symptoms pointed underactive thyroid (thank you google ha ha) so now i dunno.. oh well... i'm a year since my last chemo today, so a lot to be thankful for. :):):) keep soldiering on

  • It could be the menopause??? I was 49 when diagnosed and wasn't near menopause and with all the treatments etc I was fully thrown into it. All my bloods are fine too but have all the same symptoms as you!!! 2yrs later and still exhausted!!!

  • Bugger.. yea.. no periods since the day after my op july 15. though did have terrible hot flashes with tamxoifen, they have settled down now to occasional mildly tropical interludes :)..

    the weight gain is the one thing that sounds trivial but is the most depressing to me. i have however this week made a monumental effort and have given up bread and as many processed foods as i can. i already eat fairly healthily, but probably more of an effort needs to be made as one hurtles into menopause..ah well, onwards and upwards...

You may also like...